Alert archive / Wyoming / Red Flag Warnings in 2016

Red Flag Warning 12, NWS Riverton, WY

July 22, 20169 counties in Wyoming

NWS Riverton, WY issued this red flag warning at Jul 22, 2016, 2:16 AM MDT for 9 counties in Wyoming. It took effect at Jul 22, 2016, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2016, 2:16 AM MDT (08:16 UTC)
In effect from
Jul 22, 2016, 12:00 PM MDT
Expired
Jul 22, 2016, 9:00 PM MDT
In force
9 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Lincoln County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Teton County, WY, Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 50 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2016-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 62 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2016-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
4028 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

350 
WWUS85 KRIW 220816
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
216 AM MDT FRI JUL 22 2016

...CRITICAL FIRE WEATHER EXPECTED OVER PORTIONS OF WESTERN AND
CENTRAL WYOMING THIS AFTERNOON AND EVENING...

.A COLD FRONT WILL MOVE ACROSS WYOMING THIS AFTERNOON AND
EVENING. A COMBINATION OF HOT TEMPERATURES...LOW RELATIVE
HUMIDITY...GUSTY WIND...A WIND SHIFT...LIGHTNING AND A HAINES
INDEX OF SIX WILL LIKELY BRING CRITICAL FIRE CONDITIONS TO SOME
PORTIONS OF WESTERN AND CENTRAL WYOMING.

WYZ414>416-221800-
/O.UPG.KRIW.FW.A.0010.160722T1800Z-160723T0300Z/
/O.NEW.KRIW.FW.W.0012.160722T1800Z-160723T0300Z/
SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF-
NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP-
WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF-
216 AM MDT FRI JUL 22 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR THE WESTERN MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONE 414. FIRE WEATHER ZONE 415. 
  FIRE WEATHER ZONE 416. 

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 35 MPH. GUSTY
  ERRATIC WINDS OF 35 TO 50 MPH POSSIBLE IN THUNDERSTORMS.

* HUMIDITY...AS LOW AS 12 PERCENT.

* THUNDERSTORMS... ISOLATED THUNDERSTORMS AFTER 1 PM UNTIL AROUND
  9 PM WITH THE POTENTIAL FOR DRY LIGHTNING. BEST CHANCE OF
  THUNDERSTORMS EARLY TO MID AFTERNOON.

* HAINES INDEX 6.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ283-221800-
/O.UPG.KRIW.FW.A.0010.160722T2000Z-160723T0300Z/
/O.NEW.KRIW.FW.W.0012.160722T2000Z-160723T0300Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
216 AM MDT FRI JUL 22 2016

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR THE WIND RIVER BASIN...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONE 283.

* WIND...SOUTHWEST BECOMING NORTHWEST 15 TO 25 MPH WITH GUSTS TO
  30 TO 35 MPH. THE STRONGEST WINDS ARE EXPECTED AFTER THE COLD
  FRONTAL PASSAGE. GUSTY ERRATIC WINDS OF 35 TO 50 MPH POSSIBLE
  IN THUNDERSTORMS.

* HUMIDITY...AS LOW AS 9 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS AFTER 3 PM WITH THE
  POTENTIAL FOR DRY LIGHTNING.

* HAINES INDEX 6.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ288-221800-
/O.NEW.KRIW.FW.W.0012.160722T1800Z-160723T0300Z/
EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF-
216 AM MDT FRI JUL 22 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR THE EAST SLOPE OF THE WIND RIVER MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 288.

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 35 MPH. GUSTY
  ERRATIC WINDS OF 35 TO 50 MPH POSSIBLE IN THUNDERSTORMS.

* HUMIDITY...13 TO 15 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS AFTER 1 PM UNTIL AROUND
  9 PM WITH THE POTENTIAL FOR DRY LIGHTNING. BEST CHANCE OF
  THUNDERSTORMS EARLY TO MID AFTERNOON.

* HAINES INDEX 6. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ285-221800-
/O.NEW.KRIW.FW.W.0012.160722T2000Z-160723T0300Z/
SOUTH BIGHORN MOUNTAINS-
216 AM MDT FRI JUL 22 2016

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR THE SOUTHERN BIG HORN MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 285.

* WIND...SOUTHWEST BECOMING NORTHWEST 15 TO 25 MPH WITH GUSTS TO
  30 TO 35 MPH. THE STRONGEST WINDS ARE EXPECTED AFTER THE COLD
  FRONTAL PASSAGE. GUSTY ERRATIC WINDS OF 35 TO 50 MPH POSSIBLE IN
  THUNDERSTORMS.

* HUMIDITY...12 TO 15 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS AFTER 3 PM WITH THE
  POTENTIAL FOR DRY LIGHTNING.

* HAINES INDEX 6.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
4 follow-up statements
562 
WWUS85 KRIW 220957
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
357 AM MDT FRI JUL 22 2016

...CRITICAL FIRE WEATHER EXPECTED OVER PORTIONS OF WESTERN AND
CENTRAL WYOMING THIS AFTERNOON AND EVENING...

.A COLD FRONT WILL MOVE ACROSS WYOMING THIS AFTERNOON AND
EVENING. A COMBINATION OF HOT TEMPERATURES...LOW RELATIVE
HUMIDITY...GUSTY WINDS...A WIND SHIFT...LIGHTNING AND A HAINES
INDEX OF SIX WILL LIKELY BRING CRITICAL FIRE CONDITIONS TO SOME
PORTIONS OF WESTERN AND CENTRAL WYOMING.

WYZ288-414>416-222200-
/O.CON.KRIW.FW.W.0012.160722T1800Z-160723T0300Z/
EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF-
SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF-
NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP-
WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF-
357 AM MDT FRI JUL 22 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR THE EAST SLOPE OF THE WIND RIVER MOUNTAINS...

* AFFECTED AREA...FIRE WEATHER ZONE 288.

* WIND...WEST TO SOUTHWEST 15 TO 20 MPH WITH GUSTS 25 TO 35 MPH.
  GUSTY ERRATIC WINDS OF 35 TO 55 MPH POSSIBLE IN STRONGER
  SHOWERS OR THUNDERSTORMS.

* HUMIDITY...13 TO 17 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS AFTER 1 PM UNTIL 
  AROUND 9 PM WITH THE POTENTIAL FOR DRY LIGHTNING. BEST CHANCE 
  OF THUNDERSTORMS EARLY TO MID AFTERNOON.

* HAINES INDEX 6.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ283-222200-
/O.CON.KRIW.FW.W.0012.160722T2000Z-160723T0300Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
357 AM MDT FRI JUL 22 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING FOR THE WIND RIVER BASIN...

* AFFECTED AREA...FIRE WEATHER ZONE 283.

* WIND...SOUTHWEST BECOMING WEST TO NORTHWEST 15 TO 25 MPH WITH
  GUSTS TO 25 TO 35 MPH. THE STRONGEST WINDS ARE EXPECTED AFTER
  THE COLD FRONTAL PASSAGE. GUSTY ERRATIC WINDS OF 35 TO 55 MPH
  POSSIBLE IN STRONGER SHOWERS OR THUNDERSTORMS.

* HUMIDITY...AS LOW AS 9 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS AFTER 3 PM WITH THE 
  POTENTIAL FOR DRY LIGHTNING.

* HAINES INDEX 6.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ285-222200-
/O.CON.KRIW.FW.W.0012.160722T2000Z-160723T0300Z/
SOUTH BIGHORN MOUNTAINS-
357 AM MDT FRI JUL 22 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING FOR THE SOUTHERN BIG HORN MOUNTAINS...

* AFFECTED AREA...FIRE WEATHER ZONE 285.

* WIND...SOUTHWEST BECOMING WEST TO NORTHWEST 15 TO 25 MPH WITH
  GUSTS TO 25 TO 35 MPH. THE STRONGEST WINDS ARE EXPECTED AFTER
  THE COLD FRONTAL PASSAGE. GUSTY ERRATIC WINDS OF 35 TO 55 MPH
  POSSIBLE IN STRONGER SHOWERS OR THUNDERSTORMS.

* HUMIDITY...12 TO 17 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS AFTER 3 PM WITH THE 
  POTENTIAL FOR DRY LIGHTNING.

* HAINES INDEX 6.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
552 
WWUS85 KRIW 221130
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
530 AM MDT FRI JUL 22 2016

...CRITICAL FIRE WEATHER EXPECTED OVER PORTIONS OF WESTERN AND
CENTRAL WYOMING THIS AFTERNOON AND EVENING...

.A COLD FRONT WILL MOVE ACROSS WYOMING THIS AFTERNOON AND
EVENING. A COMBINATION OF HOT TEMPERATURES...LOW RELATIVE
HUMIDITY...GUSTY WINDS...A WIND SHIFT...LIGHTNING AND A HAINES
INDEX OF SIX WILL LIKELY BRING CRITICAL FIRE CONDITIONS TO SOME
PORTIONS OF WESTERN AND CENTRAL WYOMING.

WYZ288-414>416-222200-
/O.CON.KRIW.FW.W.0012.160722T1800Z-160723T0300Z/
EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF-
SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF-
NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP-
WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF-
530 AM MDT FRI JUL 22 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR THE EAST SLOPE OF THE WIND RIVER MOUNTAINS...

* AFFECTED AREA...FIRE WEATHER ZONE 288.

* WIND...WEST TO SOUTHWEST 15 TO 20 MPH WITH GUSTS 25 TO 35 
  MPH. GUSTY ERRATIC WINDS OF 35 TO 55 MPH POSSIBLE IN STRONGER 
  SHOWERS OR THUNDERSTORMS.

* HUMIDITY...13 TO 17 PERCENT.

* THUNDERSTORMS...ISOLATED ISOLATED SHOWERS THIS MORNING THEN
  ISOLATED THUNDERSTORMS AFTER 1 PM UNTIL AROUND 9 PM WITH THE
  POTENTIAL FOR DRY LIGHTNING. BEST CHANCE OF THUNDERSTORMS EARLY
  TO MID AFTERNOON.

* HAINES INDEX 6.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ283-222200-
/O.CON.KRIW.FW.W.0012.160722T2000Z-160723T0300Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
530 AM MDT FRI JUL 22 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING FOR THE WIND RIVER BASIN...

* AFFECTED AREA...FIRE WEATHER ZONE 283.

* WIND...SOUTHWEST BECOMING WEST TO NORTHWEST 15 TO 25 MPH WITH 
  GUSTS TO 25 TO 35 MPH. THE STRONGEST WINDS ARE EXPECTED AFTER 
  THE COLD FRONTAL PASSAGE. GUSTY ERRATIC WINDS OF 35 TO 55 MPH 
  POSSIBLE IN STRONGER SHOWERS OR THUNDERSTORMS.

* HUMIDITY...AS LOW AS 9 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS AFTER 3 PM WITH THE 
  POTENTIAL FOR DRY LIGHTNING.

* HAINES INDEX 6.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ285-222200-
/O.CON.KRIW.FW.W.0012.160722T2000Z-160723T0300Z/
SOUTH BIGHORN MOUNTAINS-
530 AM MDT FRI JUL 22 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING FOR THE SOUTHERN BIG HORN MOUNTAINS...

* AFFECTED AREA...FIRE WEATHER ZONE 285.

* WIND...SOUTHWEST BECOMING WEST TO NORTHWEST 15 TO 25 MPH WITH 
  GUSTS TO 25 TO 35 MPH. THE STRONGEST WINDS ARE EXPECTED AFTER 
  THE COLD FRONTAL PASSAGE. GUSTY ERRATIC WINDS OF 35 TO 55 MPH 
  POSSIBLE IN STRONGER SHOWERS OR THUNDERSTORMS.

* HUMIDITY...12 TO 17 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS AFTER 3 PM WITH THE 
  POTENTIAL FOR DRY LIGHTNING.

* HAINES INDEX 6.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
379 
WWUS85 KRIW 222035
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
235 PM MDT FRI JUL 22 2016

...CRITICAL FIRE WEATHER EXPECTED OVER PORTIONS OF WESTERN AND
CENTRAL WYOMING THIS AFTERNOON AND EVENING...

.A COLD FRONT WILL MOVE ACROSS WYOMING THIS AFTERNOON AND
EVENING. A COMBINATION OF HOT TEMPERATURES...LOW RELATIVE
HUMIDITY...GUSTY WINDS...A WIND SHIFT...LIGHTNING AND A HAINES
INDEX OF SIX WILL LIKELY BRING CRITICAL FIRE CONDITIONS TO SOME
PORTIONS OF WESTERN AND CENTRAL WYOMING.

WYZ288-414>416-230300-
/O.CON.KRIW.FW.W.0012.000000T0000Z-160723T0300Z/
EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF-
SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF-
NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP-
WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF-
235 PM MDT FRI JUL 22 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR THE EAST SLOPE OF THE WIND RIVER MOUNTAINS...

* AFFECTED AREA...FIRE WEATHER ZONE 288.

* WIND...WEST TO SOUTHWEST 15 TO 20 MPH WITH GUSTS 25 TO 35 
  MPH. GUSTY ERRATIC WINDS OF 35 TO 55 MPH POSSIBLE IN STRONGER 
  SHOWERS OR THUNDERSTORMS.

* HUMIDITY...13 TO 17 PERCENT.

* THUNDERSTORMS...ISOLATED ISOLATED SHOWERS THIS MORNING THEN 
  ISOLATED THUNDERSTORMS AFTER 1 PM UNTIL AROUND 9 PM WITH THE 
  POTENTIAL FOR DRY LIGHTNING. BEST CHANCE OF THUNDERSTORMS 
  EARLY TO MID AFTERNOON.

* HAINES INDEX 6.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ283-230300-
/O.CON.KRIW.FW.W.0012.000000T0000Z-160723T0300Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
235 PM MDT FRI JUL 22 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR THE WIND RIVER BASIN...

* AFFECTED AREA...FIRE WEATHER ZONE 283.

* WIND...SOUTHWEST BECOMING WEST TO NORTHWEST 15 TO 25 MPH WITH 
  GUSTS TO 25 TO 35 MPH. THE STRONGEST WINDS ARE EXPECTED AFTER 
  THE COLD FRONTAL PASSAGE. GUSTY ERRATIC WINDS OF 35 TO 55 MPH 
  POSSIBLE IN STRONGER SHOWERS OR THUNDERSTORMS.

* HUMIDITY...AS LOW AS 9 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS AFTER 3 PM WITH THE 
  POTENTIAL FOR DRY LIGHTNING.

* HAINES INDEX 6.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ285-230300-
/O.CON.KRIW.FW.W.0012.000000T0000Z-160723T0300Z/
SOUTH BIGHORN MOUNTAINS-
235 PM MDT FRI JUL 22 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR THE SOUTHERN BIG HORN MOUNTAINS...

* AFFECTED AREA...FIRE WEATHER ZONE 285.

* WIND...SOUTHWEST BECOMING WEST TO NORTHWEST 15 TO 25 MPH WITH 
  GUSTS TO 25 TO 35 MPH. THE STRONGEST WINDS ARE EXPECTED AFTER 
  THE COLD FRONTAL PASSAGE. GUSTY ERRATIC WINDS OF 35 TO 55 MPH 
  POSSIBLE IN STRONGER SHOWERS OR THUNDERSTORMS.

* HUMIDITY...12 TO 17 PERCENT.

* THUNDERSTORMS...ISOLATED THUNDERSTORMS AFTER 3 PM WITH THE 
  POTENTIAL FOR DRY LIGHTNING.

* HAINES INDEX 6.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
571 
WWUS85 KRIW 230313
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
913 PM MDT FRI JUL 22 2016


WYZ283-285-288-414>416-230415-
/O.EXP.KRIW.FW.W.0012.000000T0000Z-160723T0300Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-SOUTH BIGHORN MOUNTAINS-
EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF-
SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF-
NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP-
WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF-
913 PM MDT FRI JUL 22 2016

...RED FLAG WARNINGS HAVE EXPIRED FOR PARTS OF CENTRAL AND
WESTERN WYOMING...

WEATHER CONDITIONS HAVE IMPROVED AND RED FLAG CONDITIONS ARE NOT
EXPECTED THE REST OF THE NIGHT IN THESE AREAS. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jul 21, 10:41 PM MDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jul 21, 10:41 PM MDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1041 PM MDT THU JUL 21 2016

.SHORT TERM...Tonight through Sunday (Issued at 202 PM MDT)

As of now, today looks fairly similar to Wednesday. One important
difference is that there is less wind than yesterday and as a result
fire weather concerns are reduced somewhat. A couple of
thunderstorms have already fired across southern Sweetwater County
with the northern edge of the monsoonal plume. The models are
showing some activity across the mountains this afternoon. However,
the models do tend to overdo the coverage of storms there.
Especially so in the Bighorn range where they seem to think we have
been transported to the Congo rain forest. We have some POPS there
but we have kept them in the slight range. There is some chance a
few could drift into the basins this evening but this should be few
and far between. Any convection should end shortly after midnight.

Things could get interesting tomorrow. A shortwave and associated
cold front will sweep across the area. The first concern is for
thunderstorms. There will not be a tremendous amount of moisture to
work with though. However, there will be enough forcing to bring
isolated convection to much of the area into the evening. The main
threat will once again by gusty winds with the large temperature/dew
point spreads that would lead to some erratic downburst winds. The
second concern is for temperatures. As the front approaches, a
southwest breeze will develop and increase downsloping. This should
bring hot temperatures. Triple digit highs look likely in the warmer
spots like Greybull and Worland with 90s fairly widespread across
the lower elevations. The third concern is for elevated fire danger.
The combination of gusty wind and low relative humidity could bring
critical fire weather conditions for portions of the west. As a
result, we will issue a fire weather watch for critical zones west
of the divide. One will be issued for Fremont County as well as
northwest post frontal winds could get strong. Further east, wind
should be lighter so we will issue a headline and not a red flag.
Convection should end by midnight Friday as the front moves away to
the east.

Somewhat quieter conditions should return for Saturday. High
temperatures should be around 5 to 10 degrees cooler behind the
front. With moisture shunted to the south and high pressure building
over the area all areas should be precipitation free. Relative
humidity will be quite low, but with wind expected to remain light to
moderate, critical fire weather is not expected at this time. Sunday
looks to be fairly similar. The NAM does show some higher elevation
convection over the west but the GFS has nothing. The models have
also backed off on convection in the east with moving shortwave flow
a bit further to the east. We maintained some slight POPS in the
Bighorn range but nothing more.

.LONG TERM...Sunday Night through Thursday

Models in fairly good agreement through early next week with
the overall synoptic pattern before differences begin to emerge
Wednesday and Thursday. Generally dry zonal flow aloft to begin
the work week. Thunderstorms will be off to our east Monday
afternoon/evening, and monsoonal flow will be suppressed to our
south. Temperatures look to be near seasonal averages. Tuesday
looks to largely be a repeat of Monday with temperatures rising
a couple of degrees. ECMWF does try to hint at some showers
clipping the northeast, but these would likely be confined to
the Bighorns. For Wednesday and Thursday, the ECMWF has a ridge
building farther to our west allowing for west-northwest flow
to bring energy and mid-level moisture across the north. The GFS
holds off this shift until Thursday when a shortwave dives into
the Intermountain West. For now, limited precipitation chances
for Wednesday but did increase them for Thursday. Again, the
northern-third of the forecast area will be the most likely area
as the ridge looks to keep things dry over the southwest nudging
into central Wyoming. Backdoor cold front through the northern
forecast area could set the stage for a more active afternoon
next Thursday. Of course, that is 7 days into the future, so
details are likely to change.

&&

.AVIATION.../06Z Issuance/

All terminals will prevail VFR through 06Z Saturday. However, smoke
from wildfires may impact some terminal sites through Saturday
morning...including KJAC, KRIW, KLND, KPNA, and KBPI. Based on
current conditions will keep these terminals VFR for now. This may
change by 12z if wind conditions warrant a change.

On Friday a cold front will be approaching the area. This will
result in a breezy to windy areas from late morning through early
evening. The cold front will move into the west by 00z Saturday.
East of the divide the front will move through between 02z and 06z
Saturday.

Isolated showers and storms will occur Friday afternoon and evening
across the area. Gusty wind and breif rainfall will be the main
threats from storms.

&&

.FIRE WEATHER...

...FIRE WEATHER WATCH FOR PORTIONS OF WESTERN AND CENTRAL WYOMING...

Any afternoon and evening thunderstorms should end by around
midnight. A cold front will approach from the west on Friday and
bring gusty southwest winds and isolated thunderstorms ahead of its
passage. Critical fire weather is possible in the areas with
critical fuels West of the Divide tomorrow afternoon a Fire Weather
Watch has been issued. There could be a period of critical fire
weather across Fremont County as well following the frontal passage.
Mixing and smoke dispersal should be good to excellent. Fire
conditions should ease somewhat on Saturday with less wind and
cooler temperatures.

&&

.RIW Watches/Warnings/Advisories...

Fire Weather Watch from Friday afternoon through Friday evening
for WYZ414>416.

Fire Weather Watch from Friday afternoon through Friday evening
for WYZ283.

&&

SHORT TERM...Hattings
LONG TERM...CNJ
AVIATION...AR
FIRE WEATHER...Hattings
Hazardous weather outlook, Jul 21, 2:41 PM MDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
241 PM MDT THU JUL 21 2016

WYZ001>020-022>030-222045-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
241 PM MDT THU JUL 21 2016

...FIRE WEATHER WATCH FOR PORTIONS OF WESTERN AND CENTRAL
WYOMING FRIDAY AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL
WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS...MAINLY
ACROSS SOUTHERN WYOMING AND IN THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY...ISOLATED LATE DAY THUNDERSTORMS...MAINLY MOUNTAINS AND
FROM SWEETWATER COUNTY OVER TO SOUTHERN NATRONA. ELEVATED TO
EXTREME FIRE DANGER DUE TO BREEZY TO WINDY CONDITIONS...HOT
TEMPERATURES... AND VERY LOW RH.

SATURDAY THROUGH WEDNESDAY...CHANCES FOR A FEW ISOLATED
THUNDERSTORMS ACROSS THE FAR SOUTHERN AND EASTERN PORTIONS OF THE
FORECAST AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 2:13 PM MDTSpecial Weather StatementRIWSweetwater47 min
Jul 22, 2:49 PM MDTSpecial Weather StatementRIW41 min
Jul 22, 4:30 PM MDTSpecial Weather StatementRIWFremont30 min
Jul 22, 4:34 PM MDTSevere Thunderstorm WarningRIWFremont26 min
Jul 22, 5:36 PM MDTSpecial Weather StatementRIW39 min

Nearby

Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.